Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Poisson kernels and sparse wavelet expansions


Author: Lorenzo Brandolese
Journal: Proc. Amer. Math. Soc. 133 (2005), 3345-3353
MSC (2000): Primary 42C40, 41A30
DOI: https://doi.org/10.1090/S0002-9939-05-07893-7
Published electronically: June 20, 2005
MathSciNet review: 2161159
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We give a new characterization of a family of homogeneous Besov spaces by means of atomic decompositions involving poorly localized building blocks. Our main tool is an algorithm for expanding a wavelet into a series of dilated and translated Poisson kernels.


References [Enhancements On Off] (What's this?)

  • 1. L. Brandolese, Atomic decomposition for the vorticity of a viscous flow in the whole space, Math. Nachr. 273, 28-42 (2004). MR 2084955
  • 2. L. Brandolese, Y. Meyer, On the instantaneous spreading for the Navier-Stokes system in the whole space, ESAIM Contr. Optim. Calc. Var. 8, 273-285 (2002). MR 1932953 (2003j:35246)
  • 3. R. DeVore, Nonlinear approximation, Acta Numer. 1-99 (1998). MR 1689432 (2001a:41034)
  • 4. R. DeVore, B. Jawerth, V. Popov, Compression of wavelet decompositions,, Amer. J. of Math. 114, 737-785 (1992). MR 1175690 (94a:42045)
  • 5. D. Donoho, I. M. Johnstone, G. Kerkiacharian, D. Picard, Wavelet shrinkage: Asymptopia? J. Roy. Statist. Soc. Ser B 57, 301-369 (1995). MR 1323344 (96g:62068)
  • 6. S. Y. Dobrokhotov, A. I. Shafarevich, Some Integral Identities and Remarks on the Decay at Infinity of the Solutions to the Navier-Stokes Equations in the Entire Space, Russ. J. Math. Phys. Vol. 2, No. 1, 133-135 (1994). MR 1297948 (95f:35194)
  • 7. M. Frazier, B. Jawerth, G. Weiss, The Littlewood-Paley Theory and the study of Function spaces, CBMS Regional Conf. Series in Math., 79, Amer. Math. Soc., Providence (1991). MR 1107300 (92m:42021)
  • 8. S. Jaffard, Y. Meyer, On the pointwise regularity of functions in critical Besov Spaces, J. of Funct. Anal. 175, 415-434 (2000). MR 1780484 (2001f:46047)
  • 9. S. Jaffard, Y. Meyer, R. Ryan, Wavelets, tools for science & technology. Revised edition, Society for Industrial and Applied Mathematics (SIAM), Philadelphia, PA 2001. MR 1827998 (2002g:00007)
  • 10. G. Kyriazis, P. Petrushev, New bases for Tribel-lizorkin and Besov Spaces, Trans. Amer. Math. Soc. 354, No. 2, 749-786 (2002). MR 1862566 (2002k:46082)
  • 11. Y. Meyer, Un problème mathématique lié à la compression (manuscript).
  • 12. Y. Meyer, Ondelettes et opérateurs, Vol. 1, Hermann, Paris (1990). MR 1085487 (93i:42002)
  • 13. V. Peller, Henkel operators of the class $S_p$, investigations on the rate of rational approximations and other applications, Mat. Sb. 122, 481-510 (1980). MR 0725454 (85g:47041)
  • 14. P. Petrushev, Multivariate $n$-term rational and piecewise polynomial approximation, J. Approx. Theory 121, No. 1, 128-197 (2003). MR 1963001 (2003m:41054)
  • 15. K. Schneider, M. Farge, Numerical simulation of a mixing layer in an adaptive wavelet basis, C. R. Acad. Sci. Paris t. 328, Série II, b, Mécanique des fluides, 263-269 (2000).

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 42C40, 41A30

Retrieve articles in all journals with MSC (2000): 42C40, 41A30


Additional Information

Lorenzo Brandolese
Affiliation: Institut Camille Jordan, Université Lyon 1, 21 avenue Claude Bernard, 69622 Villeurbanne Cedex, France
Email: brandolese@igd.univ-lyon1.fr

DOI: https://doi.org/10.1090/S0002-9939-05-07893-7
Keywords: Besov spaces, nonlinear approximation
Received by editor(s): March 22, 2004
Received by editor(s) in revised form: June 23, 2004
Published electronically: June 20, 2005
Communicated by: David R. Larson
Article copyright: © Copyright 2005 American Mathematical Society

American Mathematical Society